Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 9, NWS Pocatello, ID

July 12, 200710 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 12, 2007, 12:13 PM MDT for 10 counties in Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 12:13 PM MDT (18:13 UTC)
Expired
Jul 12, 2007, 6:37 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.2 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3310 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 121813
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1213 PM MDT THU JUL 12 2007

...FIRE WEATHER WATCH CANCELED FOR THIS AFTERNOON AND EVENING IN
CENTRAL IDAHO...
...RED FLAG WARNING FOR DRY LIGHTNING FOR PARTS OF EASTERN IDAHO...

.

IDZ405>407-412-413-121915-
/O.CAN.KPIH.FW.A.0006.000000T0000Z-070713T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
1213 PM MDT THU JUL 12 2007

...FIRE WEATHER WATCH IS CANCELLED IN CENTRAL IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE FIRE
WEATHER WATCH OVER THE SALMON-CHALLIS NATIONAL FOREST...THE
SAWTOOTH NATIONAL FOREST...THE SOUTHERN PORTION OF THE CARIBOU-
TARGHEE FOREST...AND THE ADJACENT BLM LANDS.  

A RED FLAG WARNING HAS BEEN ISSUED FOR OTHER PARTS OF EASTERN IDAHO.

$$

IDZ410-411-130600-
/O.UPG.KPIH.FW.A.0006.000000T0000Z-070713T0600Z/
/O.NEW.KPIH.FW.W.0009.070712T1813Z-070713T0600Z/
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
1213 PM MDT THU JUL 12 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR 
DRY LIGHTNING IN EASTERN IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

WIDELY SCATTERED DRY THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON
AND LINGER THROUGH THURSDAY NIGHT. THE DRY THUNDERSTORMS WILL
GENERATE DRY LIGHTNING AND PROVIDE A POTENTIAL FOR FIRE STARTS.

AS THURSDAY EVENING PROGRESSES...THE THUNDERSTORMS SHOULD PRODUCE
HEAVIER RAINS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MESSICK
1 follow-up statement
000 
WWUS85 KPIH 130037
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
637 PM MDT THU JUL 12 2007

...RED FLAG WARNING CANCELED...

.

IDZ410-411-130145-
/O.CAN.KPIH.FW.W.0009.000000T0000Z-070713T0600Z/
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
637 PM MDT THU JUL 12 2007

...RED FLAG WARNING IS CANCELLED FOR EASTERN IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED
FLAG WARNING.

OBSERVATIONS FROM RAWS SITES AFFECTED BY THUNDERSTORMS SO FAR THIS
EVENING INDICATES THAT WETTING RAINS ARE ACCUMULATING WHERE
THUNDERSTORMS PASS. THUS...THE RED FLAG WARNING IS CANCELED.

RED FLAG CONDITIONS ARE NOT EXPECTED ON FRIDAY.

$$


MESSICK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 12, 3:16 AM MDT, 8 hours 57 minutes earlier.

Area forecast discussion, Jul 12, 3:16 AM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
316 AM MDT THU JUL 12 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT. UPPER RIDGE BEGINNING TO
TILT NORTHARD ACROSS FCST AREA PER WV SAT IMAGERY. FCST AREA STILL
CAUGHT UNDERNEATH RIDGE AXIS WITH NORTHWEST FLOW ALONG NORTHERN
BORDER AND MOISTURE SURGING NORTHWARD FROM NEVADA/UTAH. SOUNDINGS
TODAY SHOW INCREASED MOISTURE WITH NUMERICAL GUIDANCE PUMPING SFC
DEWPOINTS SIGNIFICANTLY HIGHER. HOWEVER SOUNDINGS STILL SHOW
INVERTED-V PROFILE WITH VERY SLOW STORM MOVEMENT YET POTENTIAL FOR
40-45KT GUSTS. THUS BELIEVE STORMS WILL BE A MIX OF WET/DRY. HAVE
NUDGED POPS UPWARD SLIGHTLY AND ADDED GUSTY WINDS TO GRID...BUT
WILL LET FIRE DESK MODIFY FOR DRY WORDING AND CONTINUE WATCH. SEE
FIRE WEATHER DISCUSSION FOR DETAILS. UPPR RIDGE AXIS REMAINS OVER
FCST AREA THROUGH THE DAY FRIDAY FOR ISOLATED THUNDERSTORMS
OVER HIGHER TERRAIN. AIRMASS APPEARS DRIER AS BULK OF MOISTURE
ROTATES EAST OF FCST AREA. DMH

.LONG TERM...SATURDAY THROUGH THURSDAY. MADE FEW MNIOR CHANGES TO
REMAINDER OF FCST. FOUR CORNERS HIGH THE DOMINANT FEATURE WITH
BITS OF MOISTURE ROTATING THROUGH FCST AREA. THUS HAVE KEPT LOW
POPS ACROSS REGION EACH AFTERNOON AND EVENING. MODELS IN BETTER
AGREEMENT THIS MORNING FOR EARLY TO MID-WEEK NEXT WEEK. PACIFIC
TROUGH SLOWLY WORKS EAST TOWARD COAST...WHICH HELPS TO FLATTEN
RIDGE SOMEWHAT AND PUSH AXIS TO THE EAST. COOLER TEMPERATURES
POSSIBLE TOWARD MID-WEEK...BUT HAVE ALSO CONTINUED DAILY THREAT OF
THUNDERSTORMS. DMH

&&

.AVIATION...UPPER RIDGE STILL IN PLACE THRU THE GREAT BASIN TODAY SO
MOSTLY VFR CONDITIONS EXPECTED.  BUT DECENT STREAM OF MONSOONAL
MOISTURE WILL MAKE ITS WAY INTO SOUTHEAST IDAHO BY MIDDAY CREATING
ISOLD TO SCT -TSRA/-SHRA THIS AFTN/EVE ACROSS ALL TWEB ROUTES.  WITH
INCREASED PRECIPITABLE WATER...SOME STORMS MAY PRODUCE BRIEF HEAVY
DOWNPOURS DECREASING VIS TO MVFR/IFR CONDITIONS FOR SHORT PERIODS.
ALSO EXPECTING WIDESPREAD GUSTY OUTFLOW WINDS SO CAUTION IS ADVISED
DURING TAKEOFFS/LANDINGS NEAR CONVECTIVE CELLS.  MOST OF STORM
ACTIVITY SHOULD DISSIPATE AROUND SUNSET WITH SCT SKIES FORECAST
FOR THE OVERNIGHT PERIOD.  WARANAUSKAS

&&

.FIRE WEATHER...UPPER RIDGE EXTENDS FROM FOUR CORNERS THRU GREAT
BASIN AREA AND IS BEGINNING TO SHOW EASTWARD DRIFT AND AMPLIFICATION
NORTH OF US/CAN BORDER WHILE CLOSED EAST PAC UPPER LOW REMAINS NEAR
130W.  RESULT IS INCREASED FEED OF MONSOONAL MOISTURE ALONG/WEST OF
THE UPPER RIDGE AXIS INTO SOUTHEAST IDAHO...WHICH WILL INCREASE MIN
HUMIDITIES AND SPARK WIDER COVERAGE OF THUNDERSTORMS THIS AFTN/EVE.
FORECAST SOUNDINGS AND OTHER ANALYSES POINT TO MIX OF WET & DRY
STORMS AS PRECIPITABLE WATER VALUES ARE IN 0.5 TO 1.0 INCH RANGE.
WILL LIKELY SEE SEVERAL STORMS PRODUCE OUTFLOW WINDS GREATER THAN 40
MPH AS WELL. GIVEN CURRENT WIDESPREAD AREA OF CRITICAL FUELS IN THE
FIRE DISTRICT AND TRACK RECORD OF FIRE STARTS FROM MIXED STORMS THIS
PAST WEEKEND...HAVE OPTED TO MAINTAIN FIRE WATCH FOR TODAY.
AIRMASS SHOULD DRY OUT SLIGHTLY ON FRIDAY AS UPPER RIDGE AXIS WILL
BE OVERHEAD THRU THE DISTRICT...KEEPING FAVORABLE MOISTURE FOR
STORMS CONFINED TO THE CENTRAL MTNS.  MOIST FLOW RETURNS ON SAT AS
UPPER RIDGE SLIDES EAST TOWARD ID/WY BORDER...MAKING FOR ANOTHER
ROUND OF WET/DRY STORMS.  WARANAUSKAS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
IDZ405>407-410>413.

&&
Hazardous weather outlook, Jul 12, 6:04 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
604 AM MDT THU JUL 12 2007

IDZ017>025-031-032-131215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
604 AM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

MAINLY ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS EASTERN
IDAHO. THE STORMS WILL BE A MIX OF WET AND DRY...AND CAN BE
EXPECTED TO PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAINLY
ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
ACROSS THE HIGHER TERRAIN OF EASTERN IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.